Hail, Ward
- When
- July 28, 1:20 PM CST to 1:25 PM CST
- Where
- Ward County, 0.83 mi SSW of Berthold
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 48.310, -101.740
A strong thunderstorm over Ward County in north central North Dakota produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
A strong thunderstorm over Ward County in north central North Dakota produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 28, 10:07 AM CST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1107 AM CDT THU JUL 28 2011 .UPDATE... INCREASED POP CHANCES. && .DISCUSSION... INCREASED POP CHANCES A CATEGORY OVER PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA...ESPECIALLY ALONG THE I-94 CORRIDOR. ALSO LOWERED TEMPERATURES ANOTHER COUPLE OF DEGREES. && .AVIATION... THUNDERSTORMS MOVING EAST NORTHEAST THROUGH NORTHWESTERN SOUTH DAKOTA AND EASTERN MONTANA THIS MORNING ARE FORECAST TO PUSH ACROSS NORTH DAKOTA LATE MORNING INTO EARLY AFTERNOON. STORMS WILL FIRST NEAR KDIK AROUND 14Z...THEN KISN AROUND 15Z...KBIS AROUND 17Z...AND FINALLY KMOT AND KJMS AROUND 18Z THURSDAY. THUNDERSTORMS ARE FORECAST TO BE IN THE VICINITY OF AERODROMES FOR ONLY A FEW HOURS. OTHERWISE...VFR CONDITIONS ARE FORECAST THROUGH 12Z FRIDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HW LONG TERM....JV AVIATION...HW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 414 AM CDT THU JUL 28 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-291000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 414 AM CDT THU JUL 28 2011 /314 AM MDT THU JUL 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN MONTANA AND FAR WESTERN NORTH DAKOTA FRIDAY AFTERNOON...AND PROGRESS EAST INTO THE EVENING AND NIGHT. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. THUNDERSTORMS RETURN TO THE FORECAST ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA SUNDAY NIGHT INTO MONDAY AND AGAIN WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY. AYD
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2011Every state in 2011This day in weather historyWarnings in North Dakota, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 331856, 331857.